Oklahoma, 2006

Hail and Damaging Winds in Oklahoma, April 24 to 25, 2006

April 24 to 25, 2006 · NWS TSA · 27 events in 12 counties and zones

16 hail, 11 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$91,000
Crop damage
None recorded
Events
27

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Apr 24, 4:50 PM CST, 0 minutes earlier.

Area forecast discussion, Apr 24, 4:50 PM CST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
550 PM CDT MON APR 24 2006

.MESOSCALE UPDATE...
CLUSTER OF STORMS WESTERN OSAGE AND PAWNEE
COUNTIES MOVING NORTHEAST INTO SLIGHTLY LESS
FAVORABLE AIR DURING THE NEXT HOUR. BETTER
INSTABILITY NEAR AN OLD BOUNDARY FROM SOUTH
CREEK COUNTY SOUTHEAST INTO OKFUSKEE AND
MCINTOSH COUNTY.

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM FORECASTER ID= 17
LONG TERM FORECASTER ID= 7
Hazardous weather outlook, Apr 24, 3:05 PM CST, 1 hour 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
405 PM CDT MON APR 24 2006

ARZ001-002-010-011-019-020-029-OKZ049-053>076-251000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
405 PM CDT MON APR 24 2006

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.

TORNADO.
	RISK...LIMITED.
	AREA...NORTHEAST OKLAHOMA.
	ONSET...LATE THIS AFTERNOON.

SEVERE THUNDERSTORM.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

	AREA AT GREATEST RISK...NORTHEAST OKLAHOMA.

DISCUSSION...
STRONG TO SEVERE THUNDERSTORMS THAT MOVED ACROSS NORTHEAST OKJLAHOMA
DURING THE DAY WERE LOCATED OVER NORTHWEST ARKANSAS LATE THIS
AFTERNOON.  THE STORMS HAD GENERALLY WEAKENED BY LATE THIS
AFTERNOON...AND WILL MOVE OFF TO THE EAST OF THE AREA BY EARLY THIS
EVENING. MEANWHILE...ADDITIONAL SHOWERS AND THUNDERSTORMS HAVE
DEVELOPED BACK TO THE WEST OF THE AREA ASSOCIATED WITH A SURFACE LOW
PRESSURE SYSTEM OVER WESTERN OKLAHOMA AND A COLD FRONT TO THE WEST.
THE ATMOSPHERE TO THE WEST REMAINS VERY UNSTABLE...AND THIS COMBINED
WITH SUFFICIENT SHEAR SUGGESTS SUPERCELLS WILL BE POSSIBLE INTO THIS
EVENING.  AS THE EVENING PROGRESSES THE COLD FRONT WILL MOVE
SOUTHEAST INTO THE AREA FOCUSING THE THUNDERSTORMS INTO A COMPLEX
WITH THE POTENTIAL FOR HAIL AND STRONG WINDS. THIS COMPLEX WILL LAST
INTO THE EARLY MORNING HOURS TUESDAY.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION WILL BE NEEDED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...NO HAZARDS.
THURSDAY...NO HAZARDS.
FRIDAY...THUNDERSTORM POTENTIAL.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
THUNDERSTORMS FROM TONIGHT WILL LINGER INTO TUESDAY MORNING
BEFORE ENDING.  HIGH PRESSURE WILL TAKE CONTROL LATER IN THE
DAY AND WILL STAY OVER THE AREA WEDNESDAY AND THURSDAY.
LATE THIS WEEK A COLD FRONT WILL SLOWLY ADVANCE INTO THE AREA
FROM THE NORTH WHILE AN UPPER LEVEL LOW TRIES TO MOVE NORTHEAST
INTO THE AREA FROM THE DESERT SOUTHWEST.  THUNDERSTORM CHANCES
WILL RESULT.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Local storm report, Apr 24, 3:04 PM CST, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
404 PM CDT MON APR 24 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0248 PM     HAIL             WNW WAGONER             35.96N 95.37W
04/24/2006  E0.88 INCH       WAGONER            OK   PUBLIC

&&

SAA
Special weather statement, Apr 24, 3:52 PM CST, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
452 PM CDT MON APR 24 2006

ARZ029-242215-
SEBASTIAN AR-
452 PM CDT MON APR 24 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 515 PM CDT
FOR THE FOLLOWING COUNTY:

IN WEST CENTRAL ARKANSAS
     SEBASTIAN

AT 452 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES
WEST OF FORT CHAFFEE...MOVING EAST AT 15 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...CROSSROADS...MILLTOWN...
WASHBURN AND FORT CHAFFEE.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
Local storm report, Apr 24, 4:01 PM CST, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
501 PM CDT MON APR 24 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0110 PM     TSTM WND DMG     WHITE OAK               36.62N 95.26W
04/24/2006                   CRAIG              OK   PUBLIC

            SEVERAL POWER POLES BLOWN DOWN. RAILROAD CROSSING SIGNAL
            DAMAGED.

0158 PM     HAIL             GARFIELD                36.45N 93.97W
04/24/2006  E0.88 INCH       BENTON             AR   PUBLIC

0425 PM     TSTM WND DMG     VESTA                   35.38N 94.04W
04/24/2006                   FRANKLIN           AR   EMERGENCY MNGR

            POWER LINES AND TREES DOWN

0440 PM     TSTM WND DMG     CHARLESTON              35.30N 94.04W
04/24/2006                   FRANKLIN           AR   EMERGENCY MNGR

            POWER LINES BLOWN DOWN

&&

SAA
Local storm report, Apr 24, 4:05 PM CST, 45 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TULSA OK
505 PM CDT MON APR 24 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0210 PM     HAIL             3 W CATOOSA             36.19N 95.80W
04/24/2006  E0.75 INCH       ROGERS             OK   AMATEUR RADIO

            145TH E AVE AND PINE

0210 PM     TSTM WND DMG     6 E TULSA               36.13N 95.82W
04/24/2006                   TULSA              OK   NWS EMPLOYEE

            ROOF DAMAGE TO BUILDING 169TH AND 11TH. DEBRIS BROKE
            WINDOWS IN CARS. TREE LIMBS BROKEN.

&&

SAA
Local storm report, Apr 24, 4:25 PM CST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
525 PM CDT MON APR 24 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1254 PM     HAIL             4 W HOMINY              36.41N 96.47W
04/24/2006  E0.88 INCH       OSAGE              OK   LAW ENFORCEMENT

&&

SAA
Local storm report, Apr 24, 4:26 PM CST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TULSA OK
526 PM CDT MON APR 24 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0210 PM     TSTM WND DMG     6 E TULSA               36.13N 95.82W
04/24/2006                   TULSA              OK   NWS EMPLOYEE

            ROOF DAMAGE TO BUILDING HIGHWAY 169 AND 11TH. DEBRIS
            BROKE WINDOWS IN CARS. TREE LIMBS BROKEN.

&&

SAA

The radar

The Tulsa radar (KINX), 19 km away, was scanning. The volume nearest the first event began at 22:51 UTC.

Open the radar archive at this moment

Event by event

16 hail, 11 thunderstorm wind. Local standard time, as filed.

Hail, Pawnee

When
April 24, 4:50 PM CST
Where
Pawnee County, Ralston
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
36.183, -95.350

Hail, Creek

When
April 24, 5:43 PM CST
Where
Creek County, 1 mi W of Mannford
Measured
1.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
36.383, -95.050

Hail, Pawnee

When
April 24, 6:00 PM CST
Where
Pawnee County, 8 mi E of Terlton
Measured
0.88 in hail
Reported by
FIRE DEPT/RESCUE SQUAD
Coordinates
36.617, -94.917

Nickel size hail fell 3 miles southeast of Westport.

Thunderstorm Wind, Pawnee

When
April 24, 6:00 PM CST
Where
Pawnee County, 8 mi E of Terlton
Measured
61 kt (70 mph) estimated gust
Reported by
FIRE DEPT/RESCUE SQUAD
Coordinates
35.917, -94.967

Thunderstorm winds estimated at 70 miles an hour blew down a tree.

Hail, Tulsa

When
April 24, 6:08 PM CST
Where
Tulsa County, Sand Spgs
Measured
1 in hail
Reported by
STORM CHASER
Coordinates
35.817, -94.633

Hail, Osage

When
April 24, 6:10 PM CST
Where
Osage County, 8 mi SE of Prue
Measured
2.75 in hail
Property damage
$20,000
Reported by
AMATEUR RADIO
Coordinates
35.500, -96.567

Baseball size hail fell 3 miles north northeast of Sand Springs.

Hail, Osage

When
April 24, 6:10 PM CST
Where
Osage County, 5 mi W of Burbank
Measured
1.75 in hail
Reported by
EMERGENCY MANAGER
Coordinates
34.700, -94.867

Hail, Tulsa

When
April 24, 6:47 PM CST
Where
Tulsa County, Owasso
Measured
2 in hail
Property damage
$50,000
Reported by
NWS EMPLOYEE(OFF DUTY)
Coordinates
34.317, -95.650

Hail, Rogers

When
April 24, 6:56 PM CST
Where
Rogers County, 9 mi W of Claremore
Measured
2.5 in hail
Property damage
$20,000
Reported by
TRAINED SPOTTER
Coordinates
34.667, -94.767

Tennis ball size hail fell four miles northeast of Owasso or at 161st East Avenue and 96th Street North.

Hail, Osage

When
April 24, 7:09 PM CST
Where
Osage County, Avant
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
34.233, -95.433

Hail, Pawnee

When
April 24, 7:10 PM CST
Where
Pawnee County, 2 mi W of Maramec
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
36.450, -95.700

Hail, Pawnee

When
April 24, 7:20 PM CST
Where
Pawnee County, Maramec
Measured
1 in hail
Reported by
FIRE DEPT/RESCUE SQUAD
Coordinates
36.450, -95.700

Thunderstorm Wind, Osage

When
April 24, 7:55 PM CST
Where
Osage County, 2 mi S of Wynona
Measured
56 kt (64 mph) measured gust
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
36.500, -96.717

The mesonet site near Wynona recorded a 64 mile an hour wind gust.

Thunderstorm Wind, Tulsa

When
April 24, 8:14 PM CST
Where
Tulsa County, Owasso
Measured
52 kt (60 mph) estimated gust
Reported by
NWS EMPLOYEE(OFF DUTY)
Coordinates
36.250, -96.433

Hail, Rogers

When
April 24, 8:30 PM CST
Where
Rogers County, Oologah
Measured
1 in hail
Reported by
NEWSPAPER
Coordinates
36.267, -95.850

Thunderstorm Wind, Rogers

When
April 24, 8:30 PM CST
Where
Rogers County, Oologah
Measured
61 kt (70 mph) estimated gust
Reported by
NEWSPAPER
Coordinates
36.183, -95.500

Thunderstorm winds estimated at 70 miles an hour blew down a tree.

Thunderstorm Wind, Rogers

When
April 24, 8:51 PM CST
Where
Rogers County, 2 mi N of Inola
Measured
57 kt (66 mph) estimated gust
Reported by
TRAINED SPOTTER
Coordinates
36.183, -96.333

Thunderstorm Wind, Mayes

When
April 24, 9:05 PM CST
Where
Mayes County, Chouteau
Measured
57 kt (66 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
36.183, -96.333

Thunderstorm Wind, Mayes

When
April 24, 9:20 PM CST
Where
Mayes County, Spavinaw
Measured
61 kt (70 mph) estimated gust
Reported by
GENERAL PUBLIC
Coordinates
36.150, -96.117

Thunderstorm winds estimated at 70 miles an hour blew down trees.

Thunderstorm Wind, Delaware

When
April 24, 9:26 PM CST
Where
Delaware County, Bernice
Measured
61 kt (70 mph) estimated gust
Reported by
GENERAL PUBLIC
Coordinates
36.150, -96.217

Thunderstorm winds estimated at 70 miles an hour blew down trees.

Thunderstorm Wind, Cherokee

When
April 24, 10:10 PM CST
Where
Cherokee County, Tahlequah
Measured
52 kt (60 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
36.700, -96.800

Hail, Adair

When
April 24, 10:30 PM CST
Where
Adair County, Stilwell
Measured
0.88 in hail
Reported by
EMERGENCY MANAGER
Coordinates
36.267, -95.850

Thunderstorm Wind, Okfuskee

When
April 24, 10:55 PM CST
Where
Okfuskee County, Paden
Measured
52 kt (60 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
36.317, -95.767

Thunderstorm Wind, Le Flore

When
April 25, 1:25 AM CST
Where
Le Flore County, 6 mi WNW of Muse
Measured
61 kt (70 mph) estimated gust
Property damage
$1,000
Reported by
GENERAL PUBLIC
Coordinates
36.483, -96.067

Thunderstorm winds estimated at 70 miles an hour blew down trees and power lines along Highway 63 between Muse and Talihina.

Hail, Pushmataha

When
April 25, 1:30 AM CST
Where
Pushmataha County, Moyers
Measured
1.25 in hail
Reported by
GENERAL PUBLIC
Coordinates
36.250, -96.700

Hail, Le Flore

When
April 25, 1:35 AM CST
Where
Le Flore County, Muse
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
36.250, -96.667

Hail, Pushmataha

When
April 25, 2:15 AM CST
Where
Pushmataha County, 10 mi E of Antlers
Measured
1.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
36.517, -96.333

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2006Every state in 2006This day in weather historyWarnings in Oklahoma, April 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5506583, 5506584, 5506585, 5506586, 5506663, 5506664, 5506665, 5506666, 5506667, 5506668, 5506669, 5506670, 5506671, 5506672, 5507333, 5507334, 5506673, 5507241, 5507242, 5507243, 5507244, 5507245, 5507246, 5507247, 5507248, 5507331, 5507332.